| Model Number |
887510 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Codes |
Internal Organ Perforation (1987); Injury (2348)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that the dilation catheter balloon ruptured during use.The patient allegedly experienced a perforated ureter.A ureteral stent was placed.
Additional Manufacturer Narrative
The reported event was confirmed as cause unknown.The eagle inflation device was opened.A crack was found on the connector and could not connect to the device.An in-house inflation device was used for functional evaluation of the balloon.A longitudinal tear was found 4.75in from the tip of the device and measured 0.62in in length.Pressure of the balloon did not exceed 0 atm.A second sample was received unopened.The balloon sheath was removed and the device was inflated with water using the eagle inflation device provided in the kit (also unopened).The device inflated to 16 atm and a forceful leak formed.The leak was due to lumen to lumen leakage created at 16 atm.The leak could be seen at the tip of the guidewire lumen.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "contraindications: do not use the uroforce balloon dilation catheter to treat obstruction that is due to extrinsic factors.Warnings: do not exceed the recommended maximum balloon inflation pressure that is stated on the label.Extreme caution should be used when considering dilation of irregular, non-compliant tissue or in the presence of certain calculi.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: this device should be used only by a physician who has an understanding of the clinical applications, technical principles and associated risks of balloon dilation within the urinary tract.".
Event or Problem Description
Event or Problem Description
Additional Manufacturer Narrative
The reported event was confirmed as cause unknown.The eagle inflation device was opened.A crack was found on the connector and could not connect to the device.An in-house inflation device was used for functional evaluation of the balloon.A longitudinal tear was found 4.75in from the tip of the device and measured 0.62in in length.Pressure of the balloon did not exceed 0 atm.A second sample was received unopened.The balloon sheath was removed and the device was inflated with water using the eagle inflation device provided in the kit (also unopened).The device inflated to 16 atm and a forceful leak formed.The leak was due to lumen to lumen leakage created at 16 atm.The leak could be seen at the tip of the guidewire lumen.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "contraindications: do not use the uroforce® balloon dilation catheter to treat obstruction that is due to extrinsic factors.Warnings: do not exceed the recommended maximum balloon inflation pressure that is stated on the label.Extreme caution should be used when considering dilation of irregular, non-compliant tissue or in the presence of certain calculi.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Precautions: this device should be used only by a physician who has an understanding of the clinical applications, technical principles and associated risks of balloon dilation within the urinary tract.".